m+Medelevator.RU
← Поиск публикаций
Indian journal of pharmacology · 2014

Differential ammonia decay kinetics indicates more than one concurrent etiological mechanism for symptomatic hyperammonemia caused by valproate overdose.

Клинический случайСтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Mojumder Deb Kumar, De Oleo Radhames Ramos

Аннотация

Valproic acid (VPA) has successfully been used in the therapy of a number of conditions including absence seizures, partial seizures, tonic-clonic seizures, bipolar disorder, schizoaffective disorder, social phobias, neuropathic pain and migraine headaches. There is a high rise in number of cases of toxicity due to overdose of VPA. Hyperammonemia, a common side-effect of VPA, is caused by several proposed etiologies, reported as having uncertain correlation with VPA dose or concentration. We present here a case of a 25-year-old female patient with a past history of psychiatric complaints, presented with elevated serum VPA levels associated with elevated venous ammonia levels subsequent to VPA overdose. Later in the presence of sub-therapeutic serum VPA levels her venous ammonia levels remained raised and slowly down-trending. VPA levels and ammonia levels were found to be normal after 14 days. Patient was treated with levocarnitine. Her liver enzymes were never elevated. Different decay kinetics of venous ammonia in presence of high and low concentrations of VPA indicates that VPA can cause symptomatic hyperammonemia via more than one concurrent etiological mechanism. In this patient, the mechanisms causing hyperammonia secondary to VPA use were not related to hepatic damage or carnitine deficiency.

Предметные рубрики MeSH